Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 22, 2006, 9:02 PM EDT for Chemung County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 9:02 PM EDT (01:02 UTC)
- Expired
- Jun 22, 2006, 9:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Chemung County, NY
The radar
The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:38 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM EDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT THU JUN 22 2006 .SHORT TERM (TODAY - SUN)... FNTL BNDRY TO SLIP SLOWLY EAST THUR THE PD. WITH A BROAD TROF OVER ERN CANADA AND A WEAK RDG OVER THE SE US...ATTM...BNDRY IS DIFFUSE AND DFCLT TO DEFINE. SHRT WV ROTATING THRU THE TROF ON FRI WILL HELP ENERGIZE AND DEFINE THE BNDRY AND FOCUS THE PCPN. WITH THE SFC FNT NEARLY PARALLEL TO THE UPPER SW FLOW...IT WILL BE SLOW TO MOVE NE BUT AS THE UPPER FEATURES BECOME BETTER DEFINED...I XPCT THE FNT TO MAKE STEADY BUT SLOW PROGRESS TO THE EAST...AND HAVE LESS INFLUENCE ON THE FCST AREA AS THE WEEKEND GOES ON. INVERTED TROF OVER THE SUBTROPICAL ATLANTIC OFF THE SE CST WILL EVENTUALLY PROVIDE A MOISTURE SOURCE AND TROPICAL CONNECTION TO THE BNDRY AND EVENTUALLY CNCRN FOR EXCESSIVE RAIN ALONG THE FNT. GOOD NEWS FOR THE FCST AREA AS THIS PSBL DVLPMT WLD LIKELY BE TOO LATE TO CAUSE HEAVY RAIN IN THE CWA. SPECIFIC FEATURES ARE DFCLT TO PICK OUT...ESPECIALLY WITH THE GFS APPARENTLY SUFFERING FROM SOME CONV FEADBACK...AND THE NEW OPERATIONAL WRF GENERALLY NOISY IN MANY OF THE FIELDS. WRF DVLPS A MASSIVE BULLSEYE OF QPF OVER ERN OH AND THEN TRACKS A VORT CNTR AND CONT PCPN INTO WRN NY ACROSS THE CWA EARLY FRI. WILL DWONPLAY THIS EVENT MUST STILL CONCENTRATE THE PCPN ACROSS THE SRN TIER AND PA COUNTIES FRI. REST OF THE FCST PD WILL FEATURE A CONT SLOW SHIFT IN THE PCPN SOUTH AND EAST ACROSS THE FCST AREA. TEMPS WERE GNRLY A BLEND OF THE ADJMAV AND MOS GUID. USED HPC GUID FOR QPF BUT DIALED IT BACK A BIT FOR MUCH OF THE FCST AREA. MORFORD && .AVIATION (22/18Z TO 23/18Z)... VFR THROUGHOUT PERIOD. MAYBE A SHOWER OR THUNDERSTORM LATER THIS AFTN AND EVENING BUT WILL NOT PUT IN TAFS UNTIL SEE WHERE IT DEVELOPS. LATE TONIGHT SOME SHOWERS WILL MOVE THROUGH WITH MVFR VSBYS IN BR AND -SHRA. WINDS SW TO W AT AROUND 10 KTS INTO EARLY EVENING THEN BECOMING LIGHT AND VARIABLE OVERNIGHT THEN NORTHERLY AFTER 14Z AT 5 TO 10 KTS. && .LONG RANGE (SUNDAY NIGHT - THURSDAY)... FOLLOWED HPC GUIDANCE CLOSELY FOR ENTIRE EXTENDED. AT START STILL DEALING WITH STALLED FRONT IN VICINITY. MODELS HAVE SLOWED SE MOVEMENT ON THE FRONT OVER THE WEEKEND SO COULD BE IN RAIN AS SYSTEMS MOVE NE ALONG FRONT. UNSETTLED THROUGH ENTIRE PERIOD ON EAST SIDE OF WEAK UL TROF OVER GREAT LAKES. SOME PRECIP DIURNALLY DRIVEN WITH OTHER FORCED BY A FEW COLD FRONTS AND SHORT WAVES. TIMING DIFFICULT. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 22, 4:16 AM EDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 416 AM EDT THU JUN 22 2006 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-230830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-BRADFORD- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY AS INSTABILITY AND MOISTURE INCREASE OVER THE AREA. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...WITH GUSTY WINDS THE MAIN THREAT...ALTHOUGH ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH ON FRIDAY...WITH CONTINUED SHOWER AND THUNDERSTORM CHANCES. THE FRONTAL BOUNDARY IS FORECAST TO STALL NEAR THE MID-ATLANTIC COAST...KEEPING THE HEAVIEST RAINFALL JUST SOUTH OF THE AREA. HOWEVER...ANY NORTHWARD SHIFT TO THE FRONT WILL SHIFT THE HEAVIEST RAINFALL AXIS FURTHER NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. NYZ057-062-PAZ039-040-043-044-047-048-072-230830- DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE EARLY MORNING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY AS INSTABILITY AND MOISTURE INCREASE. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...WITH GUSTY WINDS THE MAIN THREAT...ALTHOUGH ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH ON FRIDAY...WITH CONTINUED SHOWER AND THUNDERSTORM CHANCES. THE FRONTAL BOUNDARY IS FORECAST TO STALL NEAR THE MID-ATLANTIC COAST FRIDAY NIGHT. SEVERAL ROUNDS OF HEAVY RAINFALL MAY OCCUR THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AT THIS TIME...THE POTENTIAL EXISTS FOR FLOODING ACROSS THE AREA LATER THIS WEEKEND. HOWEVER...UNCERTAINTY STILL EXISTS REGARDING THE LOCATION OF THE AXIS OF HEAVIEST RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. ADDITIONAL ACTIVATIONS MAY BE NEEDED THROUGH THE WEEKEND TO MONITOR HEAVY RAINFALL AND ANY POTENTIAL FLOODING. PB
In the hours before
Special weather statement, Jun 22, 7:49 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 749 PM EDT THU JUN 22 2006 NYZ025-230015- TOMPKINS NY- 749 PM EDT THU JUN 22 2006 * AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF GROTON...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WEST GROTON AT 800 PM EDT... PERUVILLE AT 810 PM EDT... GROTON AND NUBIA AT 815 PM EDT... THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH...BUT ALSO COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. JAB
Special weather statement, Jun 22, 8:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 855 PM EDT THU JUN 22 2006 NYZ024-055-PAZ038-230200- CHEMUNG NY-TIOGA NY-BRADFORD PA- 855 PM EDT THU JUN 22 2006 * AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BIG FLATS TO 8 MILES SOUTH OF GROVER... AND MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SOUTHPORT AND HORSEHEADS AT 900 PM EDT... WEST LE ROY AND GILLETT AT 905 PM EDT... WELLSBURG AND LOWMAN AT 910 PM EDT... ERIN AND WETONA AT 915 PM EDT... SWARTWOOD AND CHEMUNG AT 920 PM EDT... OWENS MILL AND WILAWANA AT 925 PM EDT... WAVERLY AND VAN ETTEN AT 930 PM EDT... SPENCER AND ULSTER AT 935 PM EDT... LITCHFIELD AND BARTON AT 940 PM EDT... WIND GUSTS OF 40 TO 50 MPH ARE LIKELY ALONG WITH TORRENTIAL DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY JAB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:35 AM EDT | Flash Flood Watch | BGM | Delaware, Sullivan | 24 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.